Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Hastings, NE

June 1, 2011Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2011, 8:43 PM CDT for Osborne County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 8:43 PM CDT (01:43 UTC)
Expired
Jun 1, 2011, 9:15 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:50 PM CDTHAIL 0.52 S Natoma, KSLARGE AMOUNTS OF DIME SIZE HAIL FALLING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2375 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS53 KGID 020143
SVRGID
KSC141-020215-
/O.NEW.KGID.SV.W.0121.110602T0143Z-110602T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES SOUTHEAST OF NATOMA...OR 48 MILES SOUTHEAST OF
  PHILLIPSBURG...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3913 9904 3916 9905 3924 9905 3924 9904
      3926 9888 3913 9880 3913 9883
TIME...MOT...LOC 0143Z 336DEG 23KT 3911 9896
WIND...HAIL 70MPH 1.75IN

$$

BRYANT
2 follow-up statements
772 
WWUS53 KGID 020200
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
900 PM CDT WED JUN 1 2011

KSC141-020215-
/O.CON.KGID.SV.W.0121.000000T0000Z-110602T0215Z/
OSBORNE KS-
900 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OSBORNE COUNTY UNTIL 915 PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
MILES WEST OF LURAY...OR 46 MILES SOUTHWEST OF BELOIT...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3913 9904 3916 9905 3924 9905 3924 9904
      3926 9888 3913 9880 3913 9883
TIME...MOT...LOC 0200Z 324DEG 31KT 3911 9882
WIND...HAIL 70MPH 1.75IN

$$

BRYANT
636 
WWUS53 KGID 020207
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT WED JUN 1 2011

KSC141-020217-
/O.EXP.KGID.SV.W.0121.000000T0000Z-110602T0215Z/
OSBORNE KS-
907 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OSBORNE COUNTY
WILL EXPIRE AT 915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3913 9904 3916 9905 3924 9905 3924 9904
      3926 9888 3913 9880 3913 9883
TIME...MOT...LOC 0207Z 324DEG 31KT 3906 9877

$$

BRYANT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:11 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 1, 6:11 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT WED JUN 1 2011

.AVIATION...00Z TAF. SEVERE TSTMS ARE SW OF THE TERMINAL WHICH MAY
IMPACT KGRI THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 1 2011/

SHORT TERM...MAIN CONCERNS ARE THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING...WINDS ON WEDNESDAY...AS
WELL AS CHANCE OF THUNDERSTORMS AGAIN LATE WEDNESDAY NIGHT AND
THURSDAY MORNING.

WARM AIR ADVECTION ACROSS THE REGION THIS MORNING HELPED INDUCE A
FEW MODERATE SHOWERS...WITH REPORTEDLY SOME VERY SMALL
HAIL...MAINLY NORTH OF I-80 DURING THE EARLY MORNING HOURS. THIS
SHOWER ACTIVITY HAS SINCE DIMINISHED...AND MAIN FOCUS OF
CONVECTION HAS BEEN JUST TO THE SOUTHEAST OF THE FORECAST AREA
WHERE PERSISTENT THUNDERSTORMS HAVE REDEVELOPED ACROSS PORTIONS OF
NORTH EASTERN KANSAS.

A RETURN TO SOUTHERLY FLOW ALLOWED LOW LEVEL MOISTURE TO INCREASE
ACROSS THE REGION TODAY. CURRENTLY...DEWPOINTS ARE RUNNING IN THE
LOWER TO MIDDLE 60S ACROSS MUCH OF THE FORECAST AREA...AND THESE
INCREASED DEWPOINTS...WITH AN UNSTABLE PROFILE ALOFT...SHOULD
ALLOW FOR THE FORMATION OF SOME THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF
THE FORECAST AREA WHERE PARTIALLY CLOUD FREE SKIES THIS MORNING
HAVE ALLOWED FOR GOOD SURFACE HEATING. MAIN QUESTION WILL BE THE
ATMOSPHERIC FORCING TO GET THESE STORMS INITIATED...WITH 12Z NAM
AND GFS BOTH INDICATING VERY SMALL RIPPLES IN MID TO UPPER LEVEL
FLOW...WHICH MAY JUST BE SUFFICIENT TO GET THINGS GOING. WHILE THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EXISTS...CONFIDENCE
OF DEVELOPMENT DUE TO LACK OF FORCING IS NOT HIGH...SO KEPT
CHANCES TO AROUND 40 PERCENT FOR THE LATE AFTERNOON AND EVENING
HOURS. THAT BEING SAID...ANY STORMS THAT DO DEVELOP...COULD
RAPIDLY INTENSIFY THROUGH THE EVENING HOURS.

FOR WEDNESDAY...EXPECT A TIGHTENING PRESSURE GRADIENT ASSOCIATED
WITH A DEEPENING AREA OF LOW PRESSURE ACROSS THE NORTHERN PLAINS
TO RESULT IN A RATHER WINDY DAY ACROSS THE REGION. WHILE WINDS
MAY APPROACH WIND ADVISORY CRITERIA DURING THE LATE MORNING AND
AFTERNOON HOURS...STUCK PRETTY CLOSE TO GUIDANCE...WHICH LEFT US
JUST BELOW ADVISORY CRITERIA. IT IS POSSIBLE WE WILL END UP
NEEDING AN ADVISORY TOMORROW...BUT EVEN IF ONE IS NOT
ISSUED...EXPECT STRONG SOUTHERLY WINDS AND WARM TEMPERATURES TO BE
THE MAIN WEATHER STORY ACROSS THE REGION TOMORROW. WHILE THE AREA
WILL REMAIN UNDER A STRONG CAP FOR MOST OF THE DAY...AND HENCE
KEPT FORECAST DRY...THERE IS A POSSIBILITY THAT THE ASSOCIATED
COLD FRONT PASSING BY TO THE NORTH DURING THE LATE EVENING AND
OVERNIGHT HOURS THURSDAY MAY SPARK A FEW THUNDERSTORMS...SO KEPT
SOME SMALL POPS MAINLY NORTH OF INTERSTATE 80.

LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. PRIMARY FORECAST
CONCERNS LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION
CHANCES.

LOOKING TO THE END OF THE WORK WEEK...MODELS NOT IN TOO BAD OF
AGREEMENT WITH THE UPPER LEVEL PATTERN ACROSS THE PLAINS AND THE
WESTWARD SHIFT OF THE RIDGE AXIS.  THE LONG TERM PERIOD STARTS OFF
WITH THE MAIN UPPER LEVEL HIGH CENTERED OVER THE WRN GULF AREA
WITH THE RIDGE AXIS EXTENDING NORTH ROUGHLY UP THE MS RIVER AND
INTO THE WRN GREAT LAKES. THE CWA SITS UNDER SHARP SOUTHWESTERLY
FLOW WITH A TROUGH OVER THE WRN CONUS THANKS TO ONE LOW PRESSURE
SYSTEM SHIFTING NE OUT OF MT INTO CANADA...WHILE THE NEXT MAKES
ITS WAY CLOSER TO THE WEST COAST. THROUGH THE DAYTIME HOURS ON
FRIDAY...WHILE THERE ISNT A SIGNIFICANT CHANGE WITH THE UPPER
LEVEL PATTERN...THE RIDGE IS BROKEN DOWN SLIGHTLY BY THE TROUGH
AXIS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IN CENTRAL CANADA
SWINGS THROUGH PORTIONS OF THE NRN/CENTRAL PLAINS. MODELS CONTINUE
TO SHOW A SFC COLD FRONTAL BOUNDARY PUSHED INTO THE CWA...BUT
DOESNT MAKE MUCH SOUTHWARD PROGRESS BEYOND THE CWA DUE TO IT
LOSING ITS MAIN PUSH AS THE UPPER LEVEL TROUGH CONTINUES EAST.
KEPT THE FORECAST DURING THE DAYTIME HOURS DRY...EVEN WITH THIS
SFC BOUNDARY IN THE AREA...WITH MODELS CONTINUING TO BE IN GOOD
AGREEMENT SHOWING A CAPPED ATMOSPHERE. AS WE GET INTO THE
EVENING/OVERNIGHT HOURS...PRECIPITATION CHANCES DO RETURN...AS A
S/SWRLY LOW LEVEL JET PICKS UP AND NOSES INTO THE AREA...BRINGING
INCREASED WAA/MOISTURE ADVECTION. POTENTIAL FOR SOME STRONG AND
POSSIBLY A SEVERE THUNDERSTORM WILL REMAIN WITH ELEVATED
INSTABILITY AVAILABLE. ANY ACTIVITY IS EXPECTED TO SHIFT OFF TO
THE E/NE WITH THE TURNING OF THE LLJ. HIGHS ON FRIDAY ARE A BIT
TRICKY WITH THE PRESENCE OF THE SFC FRONT...BUT IT COMING A LITTLE
LATER IN THE DAY...EXPECT THAT THE SOUTHEAST WILL BE QUITE WARM
WITH HIGHS INTO THE LOWER/MID90S...MORE UNCERTAIN ABOUT THE NWRN
CWA ALONG/N OF THE FRONT...WITH HIGHS IN THE LOWER/MID 80S
EXPECTED.

 AS WE GET INTO THE WEEKEND...MODELS REMAIN IN PRETTY GOOD
AGREEMENT WITH THE UPPER LEVEL PATTERN...AND NOT A LOT OF CHANGES
WERE MADE. THE RIDGE CONTINUES TO BE FLATTENED OUT SOME THANKS TO
THE LARGE LOW PRESSURE SYSTEM OVER CNTRL/NRN CANADA...BRINGING
MORE ZONAL FLOW TO THE CWA...WHILE ANOTHER LOW CONTINUES TO SPIN
RIGHT OFF THE COAST OF CA. THIS REMAINS THE CASE THROUGH THE DAY
ON SATURDAY...WHILE THROUGH SATURDAY NIGHT AND INTO SUNDAY...THAT
CANADIAN LOW SHIFTS FURTHER EAST AND BEGINS TO DIG SOUTH INTO THE
GREAT LAKES/EASTERN CONUS...SHIFTING THAT RIDGE AXIS BACK WEST
ONTO THE PLAINS. AT THE SFC...SATURDAY SEES LITTLE CHANGE WITH
THAT FRONTAL BOUNDARY CONTINUING TO LINGER ACROSS THE AREA...BUT
IS EXPECTED TO BECOME MORE DIFFUSE AND BEGIN TO SHIFT NORTH AS A
WARM FRONT THROUGH THE DAY ON SUNDAY. AM AGAIN EXPECTING ANY
PRECIPITATION CHANCES TO BE CONFINED TO THE EVENING/OVERNIGHT
HOURS SAT NIGHT/SUN MORNING...WITH THINGS LOOKING TO REMAIN CAPPED
DURING THE DAY...AND THERE A LITTLE EXTRA LIFT PROVIDED BY THE
NOSE OF AN INCREASING LLJ /THOUGH MODELS SHOWING IT NOT QUITE AS
STRONG/. WITH MORE EASTERLY FLOW ACROSS A GOOD CHUNK OF THE CWA ON
SATURDAY...THINK THAT TEMPS WILL BE A TOUCH COOLER /80S/...BUT
WITH THE RIDGE BUILDING BACK INTO THE PLAINS AND INCREASING
SOUTHERLY FLOW AND TEMPS ALOFT...SUNDAY WILL BE WARMER /UPPER 80S
TO MID 90S/.

INTO NEXT WEEK...PRIMARY FEATURE ACROSS THE AREA REMAINS THE UPPER
LEVEL RIDGE...AND THERE ARE VARIATIONS BETWEEN MODELS WITH THE
LOCATION OF THE RIDGE AXIS SO CONFIDENCE IS A LITTLE LOWER /ESP
INTO MID WEEK/. THE DIFFERENCES ARISE DUE TO HOW MODELS HANDLE
THE NEXT UPPER LEVEL LOW MOVING IN FROM THE WEST COAST...HOW FAR
SOUTH IT DIGS /HOW AMPLIFIED THE PATTERN BECOMES/...AND TO WHAT
EXTENT THE RIDGE IS BROKEN DOWN BY ASSOCIATED SHORTWAVE
DISTURBANCES. KEPT THE FORECAST DRY...WITH MOST MODEL OUTPUT
SUPPORTING THAT...BUT IT WOULDNT TAKE MUCH OF AN EASTWARD SHIFT IN
MODELS FOR A POP TO NEED TO BE INSERTED. WITH THE RIDGE REMAINING
A BIG PART OF THE PATTERN INTO NEXT WEEK...AM KEEPING TEMPS
WARM...WITH HIGHS RANGING OVER MON-WED FROM THE MID 80S TO MID
90S.

AVIATION...18Z KGRI TAF...PREVAILING VFR CONDS EXPECTED TO
CONTINUE AT KGRI FOR THE NEXT 24 HOURS. WILL LIKELY SEE A VCTS OR
-TSRA AFFECT THE TAF SITE DURING THE EARLY EVENING HOURS...AND
DECIDED TO INCLUDE A TEMPO GROUP FROM 01/23Z-02/02Z TO ACCOUNT FOR
A -TSRA...ALBEIT WITH VFR CIGS AND VSBYS. WINDS WILL BE BREEZY
THIS AFTERNOON AND BECOME SOUTH SOUTHEASTERLY...DECREASING SOME
OVERNIGHT...BUT ONLY TO BECOME WINDY ON THURSDAY...WITH SUSTAINED
WINDS OF 20-25KTS POSSIBLE AFT 02/15Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 1, 5:00 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT WED JUN 1 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
500 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MAJORITY OF THE
OUTLOOK AREA THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING
EXTREMELY LARGE HAIL THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70
MPH AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IN EXCESS OF
TWO INCHES MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT FOR
LOCATIONS MAINLY NORTH OF INTERSTATE 80. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE.

THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA BOTH FRIDAY
NIGHT AND SATURDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED EITHER NIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS
CANNOT BE COMPLETELY RULED OUT. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE PRIMARY HAZARDS.

IN ADDITION...STRONG SOUTH WINDS WILL DEVELOP ACROSS THE ENTIRE
OUTLOOK AREA DURING THE DAY THURSDAY. SUSTAINED SPEEDS OF 20 TO 30
MPH ARE LIKELY FOR SEVERAL HOURS...WITH GUSTS OF 40 TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 1, 8:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             NATOMA                  39.19N 99.02W
06/01/2011  E1.00 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

PFANNKUCH
Local storm report, Jun 1, 8:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             10 E PLAINVILLE         39.23N 99.11W
06/01/2011  M1.25 INCH       ROOKS              KS   TRAINED SPOTTER

&&

DOXEY
Local storm report, Jun 1, 8:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             2 NNW KEARNEY           40.73N 99.10W
06/01/2011  M1.00 INCH       BUFFALO            NE   EMERGENCY MNGR

&&

DOXEY
Local storm report, Jun 1, 8:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             1 N NATOMA              39.20N 99.02W
06/01/2011  M1.50 INCH       OSBORNE            KS   EMERGENCY MNGR

&&

DOXEY
Special weather statement, Jun 1, 8:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
841 PM CDT WED JUN 1 2011

NEZ072-020215-
GOSPER NE-
841 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSPER COUNTY UNTIL 915
PM CDT...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF HOLBROOK...OR 27 MILES SOUTHWEST
OF LEXINGTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL GOSPER COUNTY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4045 9999 4051 9999 4057 9964 4036 9965
      4035 10002 4044 10005
TIME...MOT...LOC 0141Z 261DEG 25KT 4043 9992

CHESTER
Local storm report, Jun 1, 8:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     4 SE ALTON              39.43N 98.90W
06/01/2011                   OSBORNE            KS   EMERGENCY MNGR

            DAMAGE FROM POSSIBLE TORNADO, TREE LIMBS SNAPPED, DOWNED
            POWER POLES

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:04 PM CDTTornado WarningGIDMitchell, Osborne26 min
Jun 1, 7:15 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks45 min
Jun 1, 7:20 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith40 min
Jun 1, 7:28 PM CDTTornado WarningGIDMitchell32 min
Jun 1, 7:53 PM CDTTornado WarningGIDOsborne37 min
Jun 1, 7:59 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks46 min
Jun 1, 7:59 PM CDTTornado WarningGIDMitchell31 min
Jun 1, 8:01 PM CDTSevere Thunderstorm WarningGIDJewell, Smith44 min
Jun 1, 8:18 PM CDTAreal Flood WarningGIDMitchell, Osborne4 hr
Jun 1, 8:36 PM CDTSevere Thunderstorm WarningGIDPhillips39 min
Jun 1, 9:05 PM CDTSpecial Weather StatementGIDRooks25 min
Jun 1, 9:10 PM CDTSpecial Weather StatementGIDOsborne35 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningGIDPhillips50 min
Jun 1, 9:13 PM CDTSevere Thunderstorm WarningGIDRooks47 min
Jun 1, 9:14 PM CDTSpecial Weather StatementGIDSmith31 min
Jun 1, 9:21 PM CDTSevere Thunderstorm WarningGIDJewell, Smith39 min
Jun 1, 9:25 PM CDTTornado WarningGIDPhillips35 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith32 min
Jun 1, 9:54 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith51 min
Jun 1, 9:57 PM CDTTornado WarningGIDPhillips, Smith33 min
Jun 1, 10:02 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith24 min
Jun 1, 10:10 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith50 min
Jun 1, 10:31 PM CDTAreal Flood WarningGIDOsborne, Rooks10 hr
Jun 1, 10:38 PM CDTSpecial Weather StatementGIDOsborne, Rooks37 min
Jun 1, 10:42 PM CDTSevere Thunderstorm WarningGIDOsborne22 min
Jun 1, 10:43 PM CDTSevere Thunderstorm WarningGIDJewell, Smith47 min
Jun 1, 10:46 PM CDTTornado WarningGIDPhillips, Smith29 min
Jun 1, 11:19 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith41 min
Jun 1, 11:21 PM CDTTornado WarningGIDOsborne, Phillips, Rooks, Smith24 min
Jun 1, 11:33 PM CDTSpecial Weather StatementGIDSmith27 min
Jun 1, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
Jun 2, 12:01 AM CDTSpecial Weather StatementGIDSmith44 min
Jun 2, 12:10 AM CDTAreal Flood WarningGIDMitchell82 min
Jun 2, 12:45 AM CDTTornado WarningGIDJewell, Mitchell30 min
Jun 2, 1:19 AM CDTSpecial Weather StatementGIDJewell41 min
Jun 2, 1:29 AM CDTAreal Flood WarningGIDJewell, Mitchell, Smith9 hr
Jun 2, 1:32 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell28 min
Jun 2, 1:48 AM CDTRiver Flood WarningGIDOsborne45 hr
Jun 2, 2:12 AM CDTRiver Flood WarningGIDOsborne, Smith46 hr
Jun 2, 3:49 AM CDTWind AdvisoryGIDMitchell, Osborne, Phillips, Rooks, Smith15 hr
Jun 2, 6:51 AM CDTRiver Flood WarningGIDMitchell56 hr
Jun 2, 8:04 AM CDTAreal Flood WarningGIDOsborne, Rooks33 hr
Jun 2, 10:29 AM CDTAreal Flood WarningGIDJewell, Mitchell, Smith7 hr
Jun 2, 4:46 PM CDTAreal Flood WarningGIDJewell, Mitchell, Smith47 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.